Leaflet: information for the user
Norvectan 600 mg powder for oral suspension
Ibuprofen (lysine)
Read this leaflet carefully before starting to take this medicine, as it contains important information for you.
1. What Norvectan is and for what it is used
2. What you need to know before starting to take Norvectan
3. How to take Norvectan
4. Possible adverse effects
5. Storage of Norvectan
6. Contents of the pack and additional information
Norvectan belongs to a group of medications called analgesics. Theibuprofen, active ingredient of this medication, is an analgesic, antipyretic andnonsteroidal anti-inflammatory agent that is presented in the form of a soluble salt (Ibuprofen lysine).
This medication is used for the symptomatic treatment of pain, of mild to moderate intensity and ofnon-chronic inflammatory processes, such as headache, dental pain, post-operative pain, musculoskeletal pain and menstrual pain.
Warnings and precautions:
Signs of allergic reaction to this medication, such as respiratory problems, swelling of the face and neck (angioedema), and chest pain, have been reported with ibuprofen. Stop using Norvectan immediately and contact your doctor or emergency services if you observe any of these signs.
Consult your doctor or pharmacist before starting to take this medication.
Gastrointestinal precautions
Precautions with other medications
Cardiovascular precautions
Nonsteroidal anti-inflammatory drugs like ibuprofen may be associated with a small increase in the risk of heart attack or stroke, especially when used in high doses. Do not exceed the recommended dose or treatment duration.
You should consult your doctor or pharmacist before taking this medication if:
This type of medication may cause fluid retention, especially in patients with heart failure and/or high blood pressure.
Precautions during pregnancy and in fertile women
Due to the association of ibuprofen administration with an increased risk of congenital anomalies/abortions, it is not recommended to administer this medication during the first and second trimesters of pregnancy, except in cases where it is strictly necessary. In these cases, the dose and duration will be limited to the minimum possible.
In the third trimester, the administration of ibuprofen is contraindicated.
For fertile women, it should be noted that ibuprofen has been associated with a decrease in the ability to conceive.
Other conditions and considerations
If you have kidney or liver disease.
If you have asthma or any other respiratory disorder.
In other conditions that predispose to fluid retention, ibuprofen should be administered with caution and under medical supervision. In elderly patients, patients with blood disorders, a tendency to bleeding, systemic lupus erythematosus (a chronic disease that affects the immune system and can affect various vital organs, the nervous system, blood vessels, skin, and joints), or mixed connective tissue disease, there may be a risk of aseptic meningitis (inflammation of the meninges, which are the membranes that protect the brain and spinal cord, not caused by bacteria).
Severe skin reactions
Severe skin reactions, such as exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms (DRESS), generalized acute pustular psoriasis (PEGA), have been reported in association with ibuprofen treatment. Discontinue treatment with this medication and seek medical attention immediately if you notice any of the symptoms related to these severe skin reactions described in section 4.
Infections
Ibuprofen may mask the signs of an infection, such as fever and pain. Consequently, this medication may delay the appropriate treatment of the infection, which may increase the risk of complications. This has been observed in pneumonia caused by bacteria and in skin infections related to varicella. If you take this medication while having an infection and the symptoms of the infection persist or worsen, consult a doctor without delay.
Other medications and Norvectan
Inform your doctor or pharmacist if you are taking or have recently taken any other medication, including those purchased without a prescription, especially furosemide, thiazide diuretics, digoxin, phenytoin, lithium, methotrexate, oral hypoglycemic agents, insulin, zidovudine, corticosteroids, bisphosphonates, or oxipentifilina. The use of this medication with salicylates, phenylbutazone, indomethacin, or other nonsteroidal anti-inflammatory drugs may potentiate gastrointestinal lesions, so concomitant therapy is not recommended.
This medication may affect or be affected by other medications. For example:
Other medications may also affect or be affected by treatment with this medication. Therefore, you should always consult your doctor or pharmacist before using it with other medications.
Taking Norvectan with food, drinks, and alcohol
This medication can be taken regardless of meals.
Consuming alcohol during treatment may increase the risk of gastrointestinal adverse reactions.
Pregnancy, breastfeeding, and fertility
Consult your doctor or pharmacist before using any medication.
Ibuprofen should not be taken during the third trimester (see section on precautions during pregnancy and in fertile women).
It is recommended to avoid using this medication during breastfeeding.
Therefore, if you become pregnant or are breastfeeding, consult your doctor.
Use in elderly patients
Generally, no dose adjustment is required, although in some cases, a reduction in dose may be necessary.
Use in children
This medication is not recommended for children under 12 years due to the active ingredient dose it contains.
Driving and operating machinery
Ibuprofen may cause, as a low-incidence adverse reaction, drowsiness or vertigo, which may interfere with the ability to drive or operate machinery.
Norvectan contains cyclodextrin (betadex) (E-459), tartrazine (E-102), sucrose, and sodium.
-This medication contains 3 g of cyclodextrin in each sachet.
-This medication may cause allergic reactions because it contains tartrazine (E-102). It may cause asthma, especially in patients allergic to acetylsalicylic acid.
-This medication contains sucrose. If your doctor has told you that you have an intolerance to certain sugars, consult with them before taking this medication. It may cause tooth decay.
-This medication contains less than 1 mmol (23 mg) per sachet, which is essentially "sodium-free".
Follow exactly the administration instructions of this medication as indicated by your doctor. In case of doubt, consult your doctor or pharmacist again.
The most effective dose should be used for the shortest duration necessary to relieve symptoms. If you have an infection, consult a doctor immediately if symptoms (such as fever and pain) persist or worsen (see section 2).
Adults
In adults and adolescents 14 years and older, it is recommended to take one packet (600 mg of ibuprofen) every 6-8 hours, according to the intensity of symptoms and treatment progression.Generally, the recommended daily dose is 1200 mg of ibuprofen, divided into 3 or 4 doses. In some treatments, higher doses may be required, but in any case, it is recommended not to exceed the maximum daily dose of 2400 mg of ibuprofen in adults and 1600 mg in adolescents 12 to 18 years old.
Children
This medication is not recommended for use in children and adolescents under 14 years old, due to the active ingredient dose contained.
Older adults
Your doctor may prescribe a lower dose than usual.If so, the dose can only be increased once your doctor has confirmed that you tolerate the medication well.
Patients with kidney and/or liver diseases:
If you have a kidney and/or liver disease, your doctor may prescribe a lower dose than usual. If so, take the exact dose prescribed by your doctor.
Method of use
For oral administration.
Empty the contents of a packet into a half glass of water, shake and take afterwards.
Patients with stomach discomfort should take the medication during meals.
Your doctor will indicate the duration of your treatment with this medication. Do not discontinue treatment before the indicated time.
If you take more Norvectan than you should:
If you have taken more medication than you should, or if a child has accidentally ingested the medication, consult a doctor or pharmacist immediately, go to the nearest hospital, or call the Toxicological Information Service (phone 91 562 04 20), indicating the medication and the amount ingested, to inform yourself about the risk and ask for advice on the measures to be taken.
The symptoms of overdose may include nausea, stomach pain, vomiting (which may contain blood-tinged mucus), headache, ringing in the ears, confusion, and involuntary eye movement. At high doses, symptoms of drowsiness, chest pain, palpitations, loss of consciousness, seizures (mainly in children), weakness, and dizziness have been reported. Blood in the urine, chills, and breathing difficulties have also been reported.
In cases of significant ingestion, activated charcoal should be administered. Gastric emptying will be considered if significant amounts have been ingested and within 60 minutes of ingestion.
If you forgot to take Norvectan
Do not take a double dose to compensate for the missed doses.
If you forgot a dose, take it as soon as you remember. However, if the next dose is due soon, skip the missed dose and take the next dose at its usual time.
Like all medicines, this medicine may have side effects, although not everyone will experience them.Some side effects are described below according to their frequency of occurrence: very common (may affect more than 1 in 10 patients); common (may affect up to 1 in 10 patients); uncommon (may affect up to 1 in 100 patients); rare (may affect up to 1 in 1,000 patients); very rare (may affect up to 1 in 10,000 patients); frequency not known (cannot be estimated from available data).
Gastrointestinal:
The most common side effects that occur with ibuprofen are gastrointestinal: nausea, vomiting, diarrhea, and dyspepsia. With low frequency, peptic ulcers, gastrointestinal bleeding, perforations (in some cases fatal), especially in the elderly. Also, flatulence, constipation, heartburn, abdominal pain, gastritis, blood in stools, mouth ulcers, worsening of ulcerative colitis, and Crohn's disease have been observed (frequency not known).
Cardiovascular
This medicine may be associated with a moderate increase in the risk of suffering a heart attack ("myocardial infarction") or stroke.
Rarely, edema (fluid retention), hypertension, and heart failure (frequency not known) have been observed in association with treatments with ibuprofen-type medications.
Frequency not known: Chest pain, which can be a symptom that can be a symptom of a potentially severe allergic reaction called Kounis syndrome.
Cutaneous:
Of the immune system:
This medicine may be associated, in very rare cases, with severe blistering reactions such as Stevens-Johnson Syndrome (clinical condition that affects the skin, mucous membranes, and other internal organs) and Toxic Epidermal Necrolysis (skin disease that manifests with the appearance of blisters and exfoliative lesions on the skin).
Rarely, hypersensitivity reactions (exaggerated immune system reaction) may be observed, which manifest as skin rash with more or less itching, and anaphylactic reaction.
Very rarely, and in any case in predisposed patients, it may lead to bronchospasm (contraction of the bronchi).
Frequency not known: A severe skin reaction known as DRESS syndrome may occur. The symptoms of DRESS syndrome include: skin rash, lymph node inflammation, and elevated eosinophils (a type of white blood cell). Generalized red scaly rash, with bumps under the skin and localized blisters, mainly on the skin folds, trunk, and upper limbs, accompanied by fever at the beginning of treatment (acute generalized pustular exanthema). Stop taking this medicine if you experience these symptoms and seek medical attention immediately. See section 2. The skin becomes sensitive to light.
Central nervous system:
Rarely, headache and drowsiness may be observed. Neurological reactions such as depression, confusion, and drowsiness.
Very rarely, aseptic meningitis (inflammation of the meninges not caused by bacteria) has been described.
Auditory:
Rarely, tinnitus may appear.
Ocular:
Very rarely, visual disturbances such as blurred vision, decreased visual acuity, or changes in color perception that resolve spontaneously may be observed.
Haematological:
Rarely, haematological disorders such as thrombocytopenia (decrease in platelet count), agranulocytosis (decrease in neutrophil count, a type of white blood cell), aplastic anemia (decrease in red blood cell production due to deficiency of its formation), and hemolytic anemia (decrease in red blood cell production due to premature destruction) may occur.
Hepatic:
This medicine may be associated, in rare cases, with liver damage
If any of the side effects mentioned below appear, interrupt treatment and seek immediate medical attention:
Reporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect that does not appear in this leaflet. You can also report them directly through the Spanish System for the Pharmacovigilance of Medicines for Human Use:https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
No special conservation conditions are required.
Keep this medication out of the sight and reach of children.
Do not use this medication after the expiration date indicated on the packaging after (CAD). The expiration date is the last day of the month indicated.
Medicines should not be disposed of through drains or in the trash.Deposit the packaging and medications you no longer need at the SIGRE collection pointof the pharmacy.Ask your pharmacist how to dispose of the packaging and medications you no longer need.By doing so, you will help protect the environment.
Composition of Norvectan
Appearance of Norvectanand contents of the packaging
It is presented in the form of a powder, white in color, packaged in sachets.
Each package contains20 single-dose sachets.
Holder of the marketing authorization and responsible for manufacturing
Laboratorio de Aplicaciones Farmacodinámicas, S.A.
Grassot, 16 - 08025 Barcelona (Spain).
Date of the last review of this leaflet:January 2024
The detailed and updated information on this medication is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS) http://www.aemps.gob.es/
Есть вопросы по этому лекарству или вашим симптомам? Свяжитесь с лицензированным врачом для получения помощи и персонализированного ухода.